Open Access
Translator Disclaimer
1997 Periodic Gaussian moats
Ellen Gethner, H. M. Stark
Experiment. Math. 6(4): 289-292 (1997).

Abstract

A question of Gordon, mistakenly attributed to Erdős, asks if one can start at the origin and walk from there to infinity on Gaussian primes in steps of bounded length. We conjecture that one can start anywhere and the answer is still no. We introduce the concept of periodic Gaussian moats to prove our conjecture for step sizes of $\sqrt 2$ and 2.

Citation

Download Citation

Ellen Gethner. H. M. Stark. "Periodic Gaussian moats." Experiment. Math. 6 (4) 289 - 292, 1997.

Information

Published: 1997
First available in Project Euclid: 7 March 2003

zbMATH: 1115.11318
MathSciNet: MR1606912

Subjects:
Primary: 11R04
Secondary: 11Y40

Rights: Copyright © 1997 A K Peters, Ltd.

JOURNAL ARTICLE
4 PAGES


SHARE
Vol.6 • No. 4 • 1997
Back to Top